Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 352, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 28, 2005, 4:50 PM CDT for Gage County, Pawnee County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2005, 4:50 PM CDT (21:50 UTC)
- Expired
- Aug 28, 2005, 5:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
Counties Gage County, NE, Pawnee County, NE
The radar
The Omaha radar (KOAX), 125 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 28, 12:20 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 443 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1515 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 1:38 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Aug 28, 1:38 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 138 PM CDT SUN AUG 28 2005 .DISCUSSION... ONGOING SEVERE CONVECTION...CHANCE FOR MORE STORMS MONDAY...THEN COLD FRONT ROLLING THROUGH MID WEEK...ARE THE MAIN FORECAST CONCERNS. THUNDERSTORMS DEVELOPED LATE THIS MORNING IN NORTHEAST NEBRASKA NEAR WEAK SURFACE LOW INDUCED BY MID LEVEL WAVE ROTATING THROUGH THE PLAINS. A COUPLE OF ZONES OF CONVERGENCE WERE NOTED ON EARLY AFTERNOON SURFACE MAPS...ONE SLICING SOUTHWEST INTO SOUTH CENTRAL NEBRASKA AND ONE EXTENDING INTO SOUTHEAST NEBRASKA. THETA-E AXIS AND MORE INSTABILITY WERE NOTED ALONG THIS LATTER CONVERGENCE BOUNDARY...WITH MAX INSTABILITY NOTED IN NORTHEAST KANSAS. SOME CLOUD DEBRIS WAS INHIBITING STORMS THERE FROM TAKING OFF. AM LOOKING FOR CURRENT SEVERE CONVECTION IN OUR WESTERN CWA TO CONTINUE TO DROP SOUTH INTO STORM RELATIVE WIND MAX...THEN ZIPPER SOUTHEAST ALONG THETA-E AXIS. LARGE HAIL WILL BE THE PRIMARY IMPACT GIVEN HIGH INSTABILITY...BUT SLOW MOVEMENT OF THE STORMS WILL LEND ITSELF TO HEAVY RAIN THREAT AS WELL. STORMS SHOULD WEAKEN THIS EVENING WITH LOSS OF DAYTIME HEATING...BUT CONTINUED DEVELOPMENT OVERNIGHT IS POSSIBLE AS SURFACE BOUNDARY SINKS ONLY SLOWLY SOUTH AND WE REMAIN UNDER INFLUENCE OF CYCLONIC FLOW ALOFT. SAME SET UP LOOKS TO BE IN PLACE MONDAY WITH SURFACE FRONT ACROSS THE SOUTHERN CWA PROVIDING FOCUS. MAY BE LACKING TRIGGER TOMORROW AS UPPER CYCLONE SHIFTS EAST. BUT SHOULD AT LEAST REACH CONVECTIVE TEMPERATURE BY MID AFTERNOON TO GET THINGS STARTED. WILL MAINTAIN POPS OVER THE SOUTH INTO THE EVENING TO COVER THIS. NEXT WEATHER MAKER WILL BE COLD FRONT ENTERING THE PLAINS WEDNESDAY. MODELS HAVE SPED THE FRONT UP QUITE A BIT OVER THE LAST SEVERAL RUNS...AND HAVE FOCUSED PRECIP A LITTLE FARTHER NORTH WITH EACH RUN AS WELL. FRONT SHOULD HAVE LOW LEVEL MOISTURE TO WORK WITH AS NO REAL PUSH TO FLUSH THINGS OUT BEFORE MID WEEK. HOWEVER TIMING OF FRONTAL PASSAGE MAY PROVE TO LIMIT CONVECTIVE CHANCES UNTIL REACHING SOUTHEAST CWA OR POINTS TO THE SOUTHEAST DURING PEAK HEATING. WILL MAINTAIN SLIGHT CHANCE FOR POPS AT THIS TIME. LATER IN THE WEEK MODELS ARE TRYING TO CONVERGE ON A WETTER SOLUTION FOR FRIDAY. BOTH GFS AND DGEX SUGGEST MID LEVEL WAVE WILL ROLL THROUGH NEARLY ZONAL FLOW ACROSS THE PLAINS...AND SPARK CONVECTION BEFORE BETTER RIDGING BUILDS IN. ECMWF ALSO SUGGESTS INCREASING PRECIP CHANCES IN WARM ADVECTION REGIME AHEAD OF NORTHWEST FLOW SHORTWAVE. WILL HAVE TO TAKE A CLOSER LOOK AT THIS BEFORE INTRODUCING POPS...BUT WOULDNT BE SURPRISED IF THEY WOULD BE NEEDED. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DERGAN
Hazardous weather outlook, Aug 28, 4:44 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 444 PM CDT SUN AUG 28 2005 IAZ069-079-080-090-091-NEZ065>068-078-088>093-290200- CASS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-MILLS IA- MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON- SALINE-SEWARD- 444 PM CDT SUN AUG 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND MONDAY SEVERE THUNDERSTORMS WITH LARGE HAIL AREA POSSIBLE LATE THIS AFTERNOON AND EVENING...GENERALLY SOUTH OF A LINE FROM COUNCIL BLUFFS TO LINCOLN. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM FOR MUCH OF SOUTHEAST NEBRASKA. HOWEVER SEVERE THUNDERSTORMS ARE ALSO POSSIBLE IN SOUTHWEST IOWA. THERE IS A SLIGHT CHANCE FOR MORE THUNDERSTORMS MONDAY IN THIS SAME AREA. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AS A COLD FRONT SWEEPS THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING...BUT WILL LIKELY NOT BE NEEDED FROM LATE THIS EVENING THROUGH MONDAY. IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-050>053-290200- ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- HARRISON IA-KNOX-MADISON-MONONA IA-PIERCE-PLATTE-SARPY-SAUNDERS- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 444 PM CDT SUN AUG 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND WEST CENTRAL IOWA. .DAY ONE...TONIGHT AND MONDAY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL END THIS EVENING IN AREAS SOUTH OF A TEKAMAH TO COLUMBUS LINE. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED THROUGH MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AS A COLD FRONT SWEEPS THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY. DERGAN
In the hours before
Local storm report, Aug 28, 3:21 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
321 PM CDT SUN AUG 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 6 ENE PRIMROSE 41.66N 98.13W
08/28/2005 0.88 INCH BOONE NE PUBLIC
&&
TLLocal storm report, Aug 28, 3:37 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
337 PM CDT SUN AUG 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 6 SW HOOPER 41.55N 96.63W
08/28/2005 0.75 INCH DODGE NE PUBLIC
0325 PM HAIL 1 W WASHINGTON 41.40N 96.23W
08/28/2005 1.00 INCH WASHINGTON NE TRAINED SPOTTER
0331 PM HAIL 1 NW VALLEY 41.32N 96.36W
08/28/2005 0.88 INCH DOUGLAS NE NWS EMPLOYEE
&&
SNSpecial weather statement, Aug 28, 3:58 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
358 PM CDT SUN AUG 28 2005
NEZ030-031-042-043-282200-
BOONE-COLFAX-MADISON-PLATTE-
INCLUDING THE CITIES OF...ALBION...COLUMBUS...NORFOLK...SCHUYLER
358 PM CDT SUN AUG 28 2005
...SEVERE THUNDERSTORM WATCH 750 HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES...
THIS INCLUDES...
IN NORTHEAST NEBRASKA
BOONE...COLFAX...MADISON...PLATTE
NEZ050-051-065>068-078-088>093-282200-
BUTLER-CASS-GAGE-JEFFERSON-JOHNSON-LANCASTER-NEMAHA-OTOE-PAWNEE-
RICHARDSON-SALINE-SAUNDERS-SEWARD-
INCLUDING THE CITIES OF...AUBURN...BEATRICE...CRETE...DAVID CITY...
FAIRBURY...FALLS CITY...LINCOLN...NEBRASKA CITY...PAWNEE CITY...
PLATTSMOUTH...SEWARD...TECUMSEH...WAHOO
358 PM CDT SUN AUG 28 2005
...SEVERE THUNDERSTORM WATCH 750 CONTINUES UNTIL 800 PM CDT...
THIS INCLUDES THE FOLLOWING COUNTIES...
IN EAST CENTRAL NEBRASKA
BUTLER AND SAUNDERS
IN SOUTHEAST NEBRASKA
CASS...SEWARD...LANCASTER...OTOE...SALINE...NEMAHA...GAGE...
JOHNSON...JEFFERSON...RICHARDSON AND PAWNEE
DERGANLocal storm report, Aug 28, 4:04 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
404 PM CDT SUN AUG 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 4 E INGLEWOOD 41.42N 96.42W
08/28/2005 0.75 INCH DODGE NE PUBLIC
0348 PM HAIL OMAHA 41.26N 96.01W
08/28/2005 0.75 INCH DOUGLAS NE NWS EMPLOYEE
REPORTED AT 180TH AND WEST CENTER
0356 PM HAIL 3 SW FORT CALHOUN 41.42N 96.07W
08/28/2005 0.88 INCH WASHINGTON NE PUBLIC
&&
SNLocal storm report, Aug 28, 4:17 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
417 PM CDT SUN AUG 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 4 SW MALMO 41.23N 96.78W
08/28/2005 0.88 INCH SAUNDERS NE PUBLIC
0355 PM HAIL 1 SW LINCOLN 40.81N 96.70W
08/28/2005 0.75 INCH LANCASTER NE PUBLIC
&&
SNLocal storm report, Aug 28, 4:38 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
438 PM CDT SUN AUG 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL LINCOLN 40.82N 96.69W
08/28/2005 0.75 INCH LANCASTER NE TRAINED SPOTTER
REPORTED AT 48TH AND SOUTH
0412 PM HAIL 4 SSW PAPILLION 41.10N 96.07W
08/28/2005 0.75 INCH SARPY NE TRAINED SPOTTER
REPORTED AT 96TH AND FAIRVIEW RD
&&
SNThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 10:55 AM CDT | Severe Thunderstorm Warning | OAX | Boone | 35 min |
| Aug 28, 11:28 AM CDT | Severe Thunderstorm Warning | OAX | Boone | 47 min |
| Aug 28, 11:44 AM CDT | Severe Thunderstorm Warning | OAX | Antelope | 47 min |
| Aug 28, 12:14 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 46 min |
| Aug 28, 12:31 PM CDT | Flash Flood Warning | OAX | Boone | 4 hr |
| Aug 28, 12:58 PM CDT | Severe Thunderstorm Warning | OAX | Madison | 32 min |
| Aug 28, 1:00 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 45 min |
| Aug 28, 1:45 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 30 min |
| Aug 28, 1:54 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 36 min |
| Aug 28, 2:15 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 45 min |
| Aug 28, 2:18 PM CDT | Severe Thunderstorm Warning | OAX | Dodge | 42 min |
| Aug 28, 2:37 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 53 min |
| Aug 28, 2:50 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 41 min |
| Aug 28, 3:00 PM CDT | Severe Thunderstorm Warning | OAX | Dodge | 30 min |
| Aug 28, 3:05 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 55 min |
| Aug 28, 3:30 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 45 min |
| Aug 28, 3:49 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 41 min |
| Aug 28, 3:58 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 32 min |
| Aug 28, 4:55 PM CDT | Severe Thunderstorm Warning | OAX | Johnson | 35 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.